UCL Discovery
UCL home » Library Services » Electronic resources » UCL Discovery

Asymptotic Theory for the QMLE in GARCH-X Models With Stationary and Nonstationary Covariates

Han, H; Kristensen, D; (2014) Asymptotic Theory for the QMLE in GARCH-X Models With Stationary and Nonstationary Covariates. JOURNAL OF BUSINESS & ECONOMIC STATISTICS , 32 (3) 416 - 429. 10.1080/07350015.2014.897954. Green open access

[thumbnail of Han,_Kristensen_MLE-GARCH-X-FINAL.pdf] PDF
Han,_Kristensen_MLE-GARCH-X-FINAL.pdf

Download (317kB)

Abstract

This article investigates the asymptotic properties of the Gaussian quasi-maximum-likelihood estimators (QMLE’s) of the GARCH model augmented by including an additional explanatory variable—the so-called GARCH-X model. The additional covariate is allowed to exhibit any degree of persistence as captured by its long-memory parameter dx; in particular, we allow for both stationary and nonstationary covariates. We show that the QMLE’s of the parameters entering the volatility equation are consistent and mixed-normally distributed in large samples. The convergence rates and limiting distributions of the QMLE’s depend on whether the regressor is stationary or not. However, standard inferential tools for the parameters are robust to the level of persistence of the regressor with t-statistics following standard Normal distributions in large sample irrespective of whether the regressor is stationary or not. Supplementary materials for this article are available online.

Type: Article
Title: Asymptotic Theory for the QMLE in GARCH-X Models With Stationary and Nonstationary Covariates
Open access status: An open access version is available from UCL Discovery
DOI: 10.1080/07350015.2014.897954
Publisher version: http://dx.doi.org/10.1080/07350015.2014.897954
Language: English
Additional information: Archiving of an article on a website or in a repository. This is often the accepted version of an article, which has been through peer review and has been accepted, but isn’t the final published article. Embargo period 12 months from publishing.
Keywords: Asymptotic properties, Persistent covariate, Quasi-maximum likelihood, Robust inference
UCL classification: UCL
UCL > Provost and Vice Provost Offices > UCL SLASH
UCL > Provost and Vice Provost Offices > UCL SLASH > Faculty of S&HS
UCL > Provost and Vice Provost Offices > UCL SLASH > Faculty of S&HS > Dept of Economics
URI: https://discovery.ucl.ac.uk/id/eprint/1447753
Downloads since deposit
0Downloads
Download activity - last month
Download activity - last 12 months
Downloads by country - last 12 months

Archive Staff Only

View Item View Item